Georgia, 2013

Hail in Georgia, May 21, 2013

May 21, 2013 · NWS FFC · 3 events in 3 counties and zones

An upper ridge was in place over the Southeast on the 21s, with an upper low over southeast Georgia and northeast Florida. A very unstable airmass remained in place, and afternoon showers and thunderstorms developed across the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

An upper ridge was in place over the Southeast on the 21s, with an upper low over southeast Georgia and northeast Florida. A very unstable airmass remained in place, and afternoon showers and thunderstorms developed across the state. A couple were strong, and one was able to reach severe levels with large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 21, 2:14 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, May 21, 2:14 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT TUE MAY 21 2013

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE IN GOOD AGREEMENT THROUGH THE SHORT TERM. AIRMASS
SHOWERS/TSTORMS DEVELOPING ACROSS THE CWA...MAINLY ACROSS THE
EXTREME NORTH AND EASTERN PARTS OF THE CWA. THESE WILL DISSIPATE
SHORTLY AFTER SUNSET THIS EVENING. THERE IS A POSSIBILITY THAT THE
STORMS OVER NORTHWEST AL AND CENTRAL TN COULD MAKE IT TO EXTREME
NORTHWEST GA BEFORE DIMINISHING THIS EVENING. THE H5 RIDGE OVER THE
EASTERN U.S. WILL WEAKEN AS THE CENTRAL U.S. TROUGH MOVES INTO THE
MISSISSIPPI VALLEY. THIS WILL PUSH A COLD FRONT INTO THE TENNESSEE
VALLEY WEDNESDAY WHICH WILL BRING A BETTER CHANCE OF THUNDERSTORMS
TO THE CWA...MAINLY ACROSS NORTH GA. INSTABILITY INCREASES WEDNESDAY
ACROSS NORTH GA AND THIS COULD PRODUCE A FEW STRONG STORMS. GUIDANCE
TEMPS LOOK GOOD FOR TONIGHT...ALTHOUGH TRICKY FOR WEDNESDAY WITH
ADDITIONAL CLOUDS. WILL TREND TO THE COOLER SIDE OF GUIDANCE ACROSS
NORTH GA FOR HIGHS ON WEDNESDAY DUE TO INCREASED CLOUDS AND PRECIP.

17

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
BY WEDNESDAY EVENING...BOTH THE GFS AND ECMWF INDICATE THAT THE
FRONT WILL BE WEAKENING SIGNIFICANTLY. GFS REMAINS AB IT ON THE
STRONG SIDE WITH A SLIGHTLY MORE EAST WITH THE GREAT LAKES SURFACE
LOW. BOTH ARE TRANSITIONING THE UPPER LOW TO MORE OF A SHARP OPEN
TROUGH PHASING WITH THE LONGWAVE TROUGH IN CANADA. WEAK SHORTWAVE
OFF THE SOUTH CAROLINA COAST WILL LIFT NORTHEAST AND BE ABSORBED
BY THE LONGWAVE TROUGH AS WELL. SPC CONTINUES THE AREA IN GENERAL
THUNDER FOR THURSDAY...WITH MUCAPE VALUES 500-1000 J/KG EARLY IN
THE DAY...DECREASING BY MID-MORNING...AND INCREASING AGAIN IN
EXTREME SOUTHERN ZONES JUST AHEAD OF THE FRONT AFTER 18Z TO OVER
1000 J/KG. WILL HAVE TO MONITOR THE AREA FOR THE POTENTIAL FOR
ISOLATED STRONG STORMS BUT NOTHING TO SIGNIFICANT.

COLD FRONT SHOULD BE PUSHED THROUGH THE AREA BY LATE THURSDAY...
AND HAVE DECREASED TEMPS NORTHWEST SOMEWHAT TO LINE UP WITH THAT
TIMING A LITTLE BETTER. SHOULD SEE A SIGNIFICANT DECREASE IN TEMPS
TOWARD THE END OF THE WEEK WITH SURFACE HIGH PRESSURE BUILDING IN
AND NORTHWEST FLOW ALOFT...CURRENT FORECAST HAS HIGHS ON FRIDAY
ABOUT 5 DEGREES COOLER THAN HIGHS ON THURSDAY EXCEPT IN CENTRAL
GEORGIA. SEE PREVIOUS LONG TERM DISCUSSION BELOW.

TDP

PREV DISCUSSION...
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED AT 351 AM EDT TUE MAY 21 2013/
WEAK COLD FRONT APPROACHING WITH AN UPPER LEVEL TROUGH/SHORT WAVE
FORECAST TO MOVE INTO THE AREA WEDNESDAY NIGHT AND WITH ASSOCIATED
MOISTURE AND INSTABILITY...SCATTERED SHOWERS AND THUNDERSTORMS
ARE REASONABLE...MOST SO FOR THE EVENING HOURS. THE WEAK COLD
FRONT MOVES INTO THE AREA ON THURSDAY. IT IS UNCLEAR HOW MUCH
CONVECTION WILL BE ASSOCIATED WITH THE FRONT. THE BEST INSTABILITY
IS FORECAST OVER CENTRAL GA WITH THE BEST UPPER SUPPORT OVER N GA.
AT THIS TIME IT SEEMS REASONABLE THAT THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS...MOST SO IN THE AFTERNOON. THE MAIN
UPPER TROUGH MOVES E FOR FRIDAY WITH A DRIER AIRMASS MOVING OVER
THE AREA BEHIND THE FRONT AS SURFACE HIGH PRESSURE BUILDS ALONG
WITH A MUCH DRIER NW FLOW. DRY CONDITIONS CONTINUE SATURDAY AS
HIGH PRESSURE MOVES ACROSS THE EASTERN STATES. SUNDAY LOOKS TO BE
MAINLY DRY AS WELL EXCEPT THE NW FLOW ALOFT BEGINS TO BECOME MORE
ACTIVE TO THE N WITH SOME MOISTURE SKIRTING BY THE AREA. MOISTURE
CONTINUES TO SKIRT BY MONDAY AND TUESDAY WITH A SHARP GRADIENT OF
SIGNIFICANT MOISTURE AT THE GA/SC LINE. FOR NOW WILL LEAVE A DRY
FORECAST FOR MONDAY/TUESDAY AND CONTINUE TO MONITOR THE PROGRESS
OF THE NW FLOW. TEMPERATURES GENERALLY RUNNING WITHIN 5 DEGREES OF
NORMAL THROUGH THE PERIOD EXCEPT SATURDAY AND SUNDAY MORNING LOWS
RUNNING 5-10 DEGREES BELOW NORMAL.

BDL

&&

.AVIATION...
18Z UPDATE...
CU FIELD HAS DEVELOPED ACROSS THE REGION WITH BASES BETWEEN 4000 AND
5000. THESE WILL DISSIPATE SHORTLY AFTER SUNSET. REDEVELOPMENT OF A
STRATO-CU DECK WEDNESDAY MORNING WITH 3500 TO 5000 FT CIGS SPREADING
ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST. BY 18Z MOST AREAS
WILL SEE CIGS AROUND 4000 TO 5000 FT. WINDS WILL BE NEAR CALM TO
LIGHT WESTERLY THIS AFTERNOON...CALM TONIGHT...THEN SOUTHWEST 10KTS
OR LESS WEDNESDAY. ISOLATED SHOWERS DEVELOPING ACROSS EXTREME NORTH
GA. SHOULD CONTINUE TO SEE SCATTERED SHOWERS/TSTORMS DEVELOP THIS
AFTERNOON IN THIS AREA WITH THE CELLS MOVING NORTHEAST. OTHER
SHOWERS DEVELOPING OVER WESTERN SC MOVING SOUTHWEST AND THIS WILL
ALSO CONTINUE THIS AFTERNOON. CONVECTION WILL DISSIPATE THIS EVENING
WITH REDEVELOPMENT...MAINLY WEDNESDAY AFTERNOON AND MAINLY ACROSS
NORTH GEORGIA AS THE COLD FRONT GETS CLOSER.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON AREA OF CONVECTION THIS AFTERNOON.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  84  64  84 /  30  40  40  30
ATLANTA         67  83  66  82 /  20  40  40  30
BLAIRSVILLE     60  77  60  78 /  30  60  50  30
CARTERSVILLE    64  84  62  82 /  20  60  40  30
COLUMBUS        68  89  67  87 /  20  30  30  30
GAINESVILLE     65  83  64  81 /  20  50  40  30
MACON           63  87  65  86 /  20  30  30  30
ROME            64  84  61  83 /  30  60  40  30
PEACHTREE CITY  63  85  63  84 /  20  40  30  30
VIDALIA         68  89  69  88 /  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....TDP
AVIATION...17
Hazardous weather outlook, May 21, 2:40 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT TUE MAY 21 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND
CENTRAL GEORGIA THE REST OF THIS AFTERNOON AND EVENING AS DAYTIME
HEATING CONTINUES TO DESTABILIZES THE ATMOSPHERE AND OUTFLOW
BOUNDARIES COLLIDE. AS WITH ANY THUNDERSTORMS...FREQUENT
LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS CAN BE EXPECTED. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY WITH THE
APPROACH OF A WEAK COLD FRONT AND UPPER LEVEL TROUGH. MAINLY ON
WEDNESDAY...SOME STORMS WILL BE STRONG PRODUCING GUSTY WINDS...
HAIL...FREQUENT LIGHTING AND HEAVY RAIN. NO HAZARDOUS WEATHER IS
EXPECTED FRIDAY THROUGH MONDAY...AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 21, 2:19 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      2 S ROSWELL             34.00N 84.36W
05/19/2013                   FULTON             GA   NEWSPAPER

            THE CHATTAHOOCHEE RIVER ROSE OUT OF ITS BANKS AND FLOODED
            THE PADLOCKS AROUND THE STABLES AT HUNTCLIFF CLUB ON
            RIVER RUN ROAD. TWENTY HORSES WERE EVACUATED PRIOR TO THE
            FLOOD WATERS COVERING THE ONLY ACCESS ROAD TO THE
            STABLES.

1200 PM     FLASH FLOOD      3 ENE COOPER HEIGHTS    34.82N 85.34W
05/19/2013                   WALKER             GA   911 CALL CENTER

            SEVERAL SMALL CREEKS CAME OUT OF THEIR BANKS AND BRIEFLY
            FLOODED PORTIONS OF NEARBY ROADS.

0115 PM     FLASH FLOOD      4 ENE DOUGLASVILLE      33.77N 84.68W
05/19/2013                   DOUGLAS            GA   911 CALL CENTER

            INTENSE RAINFALL CAUSED A SMALL STREAM TO WASHOUT A
            CULVERT PIPE ON MCKOWEN ROAD NEAR DOUGLASVILLE.

&&

KFRANTZ
Special weather statement, May 21, 2:30 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT TUE MAY 21 2013

GAZ038-039-050-051-212000-
330 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WILKES...TALIAFERRO...OGLETHORPE AND GREENE COUNTIES UNTIL 400 PM
EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JACKSONS CROSSROADS TO UNION POINT...MOVING
SOUTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILKES...TALIAFERRO...OGLETHORPE AND GREENE COUNTIES THROUGH 400 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTERVILLE...
JACKSONS CROSSROADS...WOODVILLE...PHILOMATH...RAYLE...UNION POINT...
JACKSONVILLE...CELESTE...NEWTOWN...CARTERS GROVE...DANIEL SPRINGS...
FICKLIN...ROBINSON...LYNEVILLE AND ALEXANDER STEPHENS PARK.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3352 8282 3347 8287 3344 8286 3344 8294
      3345 8295 3345 8299 3347 8301 3339 8312
      3383 8311 3395 8279 3351 8275
TIME...MOT...LOC 1929Z 354DEG 12KT 3387 8282 3375 8294
          3363 8310

16
Special weather statement, May 21, 4:04 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT TUE MAY 21 2013

GAZ039-212130-
504 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WILKES COUNTY UNTIL 530 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER METASVILLE...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FLORAL HILL...DANBURG...METASVILLE...HOLLIDAY PARK...
ROCKY CREEK FIRE DEPT. AND AONIA.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3363 8255 3363 8260 3360 8264 3361 8265
      3360 8268 3361 8269 3386 8269 3388 8261
      3387 8256 3382 8259 3366 8249 3365 8249
TIME...MOT...LOC 2103Z 334DEG 5KT 3379 8257

16
Local storm report, May 21, 4:08 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      4 SW LAWRENCEVILLE      33.93N 84.04W
05/19/2013                   GWINNETT           GA   OTHER FEDERAL

            THE USGS STREAM GAGE ON PEW CREEK AT PATTERSON ROAD NEAR
            LAWRENCEVILLE REACHED FLOOD STAGE OF 11 FEET. THE CREEK
            CREST AT 14.3 FEET. MODERATE FLOODING OCCURRED AND THE
            WATER LEVEL HIT THE BRIDGE FOR AROUND ONE HOUR.

0700 AM     FLASH FLOOD      FLOWERY BRANCH          34.19N 83.93W
05/19/2013                   HALL               GA   BROADCAST MEDIA

            TRUDY DRIVE IN FLOWERY BRANCH HAS BEEN COMPLETELY WASHED
            OUT LEAVING A LARGE GAP AND DROP OFF. RECEIVED VIA FOX 5
            ATLANTA.

0900 AM     FLASH FLOOD      2 SSE LUMPKIN           34.34N 84.02W
05/19/2013                   DAWSON             GA   BROADCAST MEDIA

            A MUDSLIDE OCCURRED ON GEORGIA HIGHWAY 53 NEAR WAR HILL
            PARK ROAD. TWO FEET OF MUD COVERED ONE LANE WITH ONLY ONE
            LANE PASSABLE. PER 911 CENTER THE ROAD HAS BEEN CLEARED
            AS OF 10 AM. THIS REPORT WAS PROVIDED BY AC AT WAGA TV.

0915 AM     FLASH FLOOD      1 NNW FLOWERY BRANCH    34.20N 83.93W
05/19/2013                   HALL               GA   PUBLIC

            PUBLIC REPORTS ATLANTA HIGHWAY COMPLETELY UNDERWATER
            BETWEEN MOONIES BBQ AND DOLLAR GENERAL. THE ROAD IS
            CLOSED TO THE PUBLIC.

&&

KFRANTZ
Special weather statement, May 21, 4:12 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT TUE MAY 21 2013

GAZ110-212145-
512 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TELFAIR COUNTY UNTIL 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WORKMORE...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TELFAIR COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WORKMORE...HORSE CREEK WMA...TEMPERANCE...CHINA HILL
AND JACKSONVILLE.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3179 8308 3180 8309 3181 8314 3185 8318
      3188 8318 3204 8301 3202 8280 3181 8281
      3178 8286 3178 8299 3177 8300
TIME...MOT...LOC 2111Z 032DEG 10KT 3194 8292

16
Local storm report, May 21, 4:22 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      2 SSE LUMPKIN           34.34N 84.02W
05/19/2013                   DAWSON             GA   BROADCAST MEDIA

            A MUDSLIDE OCCURRED ON GEORGIA HIGHWAY 53 NEAR WAR HILL
            PARK ROAD. TWO FEET OF MUD COVERED ONE LANE WITH ONLY ONE
            LANE PASSABLE. PER 911 CENTER THE ROAD HAS BEEN CLEARED
            AS OF 10 AM. THIS REPORT WAS PROVIDED BY AC AT WAGA TV.

&&

KFRANTZ

The radar

The Robins AFB radar (KJGX), 108 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Jefferson

When
May 21, 4:50 PM EST to 4:55 PM EST
Where
Jefferson County, 0.9 mi NW of Wrens
Measured
0.88 in hail
Reported by
Public
Coordinates
33.210, -82.390

The public reported nickel sized hail in Wrens.

Hail, Washington

When
May 21, 5:07 PM EST to 5:12 PM EST
Where
Washington County, 0.58 mi W of Sandersville
Measured
0.75 in hail
Reported by
Public
Coordinates
32.980, -82.810

The public reported penny sized hail in Sandersville.

Hail, Butts

When
May 21, 8:30 PM EST to 8:35 PM EST
Where
Butts County, 0.69 mi S of Jackson
Measured
1 in hail
Reported by
Public
Coordinates
33.290, -83.970

The public reported quarter sized hail in Jackson.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451962, 451961, 451963.